Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 114, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Aug 28, 2017, 2:26 PM CDT for Allen Parish, Louisiana. It took effect at Aug 31, 2017, 9:03 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2017, 2:26 PM CDT (19:26 UTC)
- In effect from
- Aug 31, 2017, 9:03 AM CDT
- Expired
- Sep 5, 2017, 10:43 AM CDT
- In force
- 5 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allen Parish, LA
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River near Oakdale (OKDL1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08013250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 28, 1:39 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 28, 1:39 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
139 PM CDT Mon Aug 28 2017
.AVIATION...
Storms moving onshore of southeast Texas and southern Louisiana
this afternoon. Ceilings... heights... and vsby to vary in and
around storms through the afternoon into the evening hours.
&&
.PREV DISCUSSION... /issued 1113 AM CDT Mon Aug 28 2017/
DISCUSSION...
Per coordination with NHC, tropical storm warning/watch were
issued from Intracoastal City wwd as Harvey is now forecast to
make another landfall near High Island Wednesday morning.
No changes to inherited forecasts this morning.
25
PREV DISCUSSION... /issued 647 AM CDT Mon Aug 28 2017/
AVIATION...
Rainbands associated with Tropical Storm Harvey will continue to
progress to the ENE across the region throughout today. This will
result in light to moderate rain prevailing with TEMPO periods of
heavier rain resulting in reduced visibilities and ceilings.
MVFR/IFR ceilings are expected through the morning hours for all
area TAF sites with TEMPO IFR/LIFR within the steadier rain bands.
Easterly winds will remain elevated with sustained winds of 15-20
knots and gusts up to 30 knots.
PREV DISCUSSION... /issued 540 AM CDT Mon Aug 28 2017/
DISCUSSION...
Weather map shows the center of Tropical Storm Harvey across
Matagorda Bay, continuing to move slowly southeast. However, most
of the weather is concentrated in one long feederband coming off
the Gulf, with very heavy rainfall across the coastal waters and
coastal counties and parishes of SW LA/SE TX. Also, multiple cells
with rotation have prompted multiple special marine warnings,
severe and tornado warnings across these areas. Further inland,
moderate to heavy rainfall continues, becoming more stratiform
rainfall further inland across SE TX and C LA.
Unfortunately, the threat of heavy rainfall is very high across SE
TX/SW LA through Tuesday, with the Weather Prediction Center
continuing a High Risk of Excessive Rainfall for today and
Tuesday. For this morning, generalized 3-4 inches of rainfall
across SE TX since midnight, with 1-2 inches for Calcasieu parish.
With the conveyer belt of moisture continuing northward, additional
areal rainfall amounts of 10 to 15 inches is expected across
Southeast Texas and Southwest Louisiana, with 5 to 10 inches
expected across Central and South Central Louisiana through
Thursday afternoon. This is due to Tropical Storm Harvey moving slowly
and eventually lifting north northeast across Southeast and East
Texas during this time. For this, continuing the Flash Flood
Watch for entire area through Thursday afternoon.
With the prolong east to southeasterly fetch over the Gulf, minor
coastal flooding will be possible around the times of high tide,
with levels expected 1 to 2 feet above normal astronomical levels.
For this, a coastal flood advisory is issued for Jefferson county,
Calcasieu and Vermilion parishes.
By Friday and the remainder of the Labor Day weekend, chances of
showers and thunderstorms will gradually decrease, but stay
elevated as the area remains in a moist and unstable southerly
flow off the Gulf.
DML
MARINE...
Elevated winds and rough seas will continue through mid week as
Harvey moves slowly just off the upper Texas coast. In addition
several days of widespread showers and thunderstorms are expected.
Some of the storms west of Cameron may be rotating and produce
brief waterspouts through tonight. Please see advisories from the
National Hurricane Center for more information and further
forecasts on Harvey.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 81 72 83 / 60 50 70 80
LCH 74 82 75 83 / 100 100 100 100
LFT 73 83 75 85 / 90 100 90 100
BPT 74 81 75 82 / 100 100 100 100
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Tropical Storm Watch for LAZ052-074.
Tropical Storm Warning for LAZ073.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
Tropical Storm Warning for TXZ215.
GM...Tropical Storm Watch for GMZ452-472.
Small Craft Advisory until 7 AM CDT Wednesday for GMZ435-455-475.
Tropical Storm Warning for GMZ430-432-450-470.
&&
AVIATION...19Hazardous weather outlook, Aug 28, 6:35 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 635 AM CDT Mon Aug 28 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 291200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 635 AM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Heavy rainfall from slowly moving Tropical Storm Harvey along the Texas coast will produce several rounds of training showers and thunderstorms across Southeast Texas, Central and Southern Louisiana. A flash flood watch for the entire area continues. The prolonged east to southeast winds will lead to minor coastal flooding across Southeast Texas and Southwestern Louisiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Continued heavy rainfall from Tropical Storm Harvey will continue through Thursday. The chances of precipitation will slowly diminish Friday into the Labor Day weekend and the entire system moves further inland and weakens. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required. GMZ430-432-435-450-452-455-470-472-475-291200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 635 AM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Tropical Storm Harvey along the Texas coast will continue to produce prolonged moderate to strong east to southeast winds and elevated seas, along with several rounds of training showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Continued elevated winds and seas will continue as Tropical Storm Harvey slowly moves into Southeast Texas by late Wednesday and Thursday. The chances of precipitation will slowly diminish Friday into the Labor Day weekend and the entire system moves further inland and weakens. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required.
In the hours before
Local storm report, Aug 28, 9:52 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 AM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM TSTM WND DMG CALL 30.61N 93.87W
08/28/2017 NEWTON TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREE DOWN.
&&
MOGGEDLocal storm report, Aug 28, 10:47 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 AM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TORNADO 1 NNE EGAN 30.25N 92.50W
08/28/2017 ACADIA LA PUBLIC
MINOR PROPERTY DAMAGE.
&&Local storm report, Aug 28, 10:58 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1058 AM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM FLASH FLOOD 1 SSW ORANGE 30.09N 93.77W
08/28/2017 ORANGE TX NEWSPAPER
FLOODING OF BUSINESSES SEEN FROM THE MEDIA.
&&Local storm report, Aug 28, 12:30 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TSTM WND DMG ST. MARTINVILLE 30.12N 91.83W
08/28/2017 ST. MARTIN LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREES DOWN ON CATAHOULA HWY NEAR ST
MARTINVILLE.
&&
MOGGEDLocal storm report, Aug 28, 1:42 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CDT MON AUG 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 2 N LAKE CHARLES 30.24N 93.20W
08/28/2017 CALCASIEU LA INSURANCE CO
MULTIPLE I-10 ON/OFF RAMPS FLOODED.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:02 PM CDT | Special Marine Warning | LCH | 43 min | |
| Aug 27, 7:07 PM CDT | Special Marine Warning | LCH | 53 min | |
| Aug 27, 7:28 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 7:41 PM CDT | Special Marine Warning | LCH | 49 min | |
| Aug 27, 8:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 8:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Beauregard | 7 days |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Rapides | 12 days |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 11 days |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 8 days |
| Aug 27, 8:31 PM CDT | River Flood Warning | LCH | Vernon | 9 days |
| Aug 27, 8:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| Aug 27, 9:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 27, 9:21 PM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 27, 9:43 PM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 27, 10:06 PM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 27, 10:31 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 days |
| Aug 27, 10:44 PM CDT | Special Marine Warning | LCH | 61 min | |
| Aug 27, 11:03 PM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 27, 11:43 PM CDT | Special Marine Warning | LCH | 32 min | |
| Aug 27, 11:48 PM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Aug 27, 11:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| Aug 27, 11:58 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Cameron, Jefferson Davis | 8 hr |
| Aug 28, 12:19 AM CDT | Tornado Warning | LCH | Cameron | 26 min |
| Aug 28, 12:22 AM CDT | Special Marine Warning | LCH | 23 min | |
| Aug 28, 12:44 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Aug 28, 12:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 28, 12:52 AM CDT | Special Marine Warning | LCH | 53 min | |
| Aug 28, 12:55 AM CDT | Special Weather Statement | LCH | Vermilion | 50 min |
| Aug 28, 1:40 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 65 min |
| Aug 28, 1:46 AM CDT | Special Marine Warning | LCH | 89 min | |
| Aug 28, 1:53 AM CDT | Special Marine Warning | LCH | 67 min | |
| Aug 28, 2:36 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 39 min |
| Aug 28, 2:55 AM CDT | Special Marine Warning | LCH | 50 min | |
| Aug 28, 3:19 AM CDT | Special Weather Statement | LCH | Calcasieu | 41 min |
| Aug 28, 4:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 28, 4:23 AM CDT | Special Marine Warning | LCH | 67 min | |
| Aug 28, 5:00 AM CDT | Coastal Flood Advisory | LCH | Cameron | 9 hr |
| Aug 28, 5:05 AM CDT | Special Marine Warning | LCH | 115 min | |
| Aug 28, 5:10 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 35 min |
| Aug 28, 6:19 AM CDT | Special Marine Warning | LCH | 116 min | |
| Aug 28, 6:53 AM CDT | Tornado Warning | LCH | Acadia | 37 min |
| Aug 28, 7:34 AM CDT | Flash Flood Warning | LCH | Acadia | 5 hr |
| Aug 28, 7:43 AM CDT | Tornado Warning | LCH | Allen, Jefferson Davis | 47 min |
| Aug 28, 7:52 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 38 min |
| Aug 28, 7:54 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Cameron, Jefferson Davis | 11 hr |
| Aug 28, 8:14 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Jefferson Davis, Vernon | 11 hr |
| Aug 28, 8:27 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 33 min |
| Aug 28, 8:28 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 32 min |
| Aug 28, 8:31 AM CDT | Tornado Warning | LCH | Allen | 29 min |
| Aug 28, 8:40 AM CDT | Tornado Warning | LCH | Iberia, St. Mary | 35 min |
| Aug 28, 9:00 AM CDT | Tornado Warning | LCH | Calcasieu | 17 min |
| Aug 28, 9:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 28, 9:18 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 10 days |
| Aug 28, 9:28 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 6 hr |
| Aug 28, 9:37 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 13 hr |
| Aug 28, 10:20 AM CDT | Tropical Storm Watch | LCH | Cameron | 6 hr |
| Aug 28, 10:20 AM CDT | Tropical Storm Warning | LCH | Cameron, Saint Martin | 58 hr |
| Aug 28, 10:31 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 5 days |
| Aug 28, 10:31 AM CDT | River Flood Warning | LCH | Allen | 7 days |
| Aug 28, 10:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Aug 28, 11:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| Aug 28, 11:45 AM CDT | Tornado Warning | LCH | Saint Martin | 30 min |
| Aug 28, 12:05 PM CDT | Tornado Warning | LCH | Iberia, Saint Martin, St. Mary | 25 min |
| Aug 28, 12:24 PM CDT | Tornado Warning | LCH | Saint Martin | 36 min |
| Aug 28, 12:27 PM CDT | Special Marine Warning | LCH | 63 min | |
| Aug 28, 12:58 PM CDT | Tornado Warning | LCH | Saint Martin, St. Mary | 32 min |
| Aug 28, 1:02 PM CDT | Special Marine Warning | LCH | 13 min | |
| Aug 28, 1:02 PM CDT | Tornado Warning | LCH | Cameron | 28 min |
| Aug 28, 1:14 PM CDT | Special Marine Warning | LCH | 16 min | |
| Aug 28, 1:21 PM CDT | Special Marine Warning | LCH | 24 min | |
| Aug 28, 2:26 PM CDT | River Flood Warning | LCH | Allen | 11 days |
| Aug 28, 2:26 PM CDT | River Flood Warning | LCH | Calcasieu | 13 days |
| Aug 28, 3:31 PM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 3 days |
| Aug 28, 4:10 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 65 min |
| Aug 28, 4:15 PM CDT | Storm Surge Watch | LCH | Cameron | 51 hr |
| Aug 28, 4:20 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 25 min |
| Aug 28, 4:25 PM CDT | Special Marine Warning | LCH | 20 min | |
| Aug 28, 4:45 PM CDT | Tornado Warning | LCH | Cameron | 30 min |
| Aug 28, 5:02 PM CDT | Special Marine Warning | LCH | 43 min |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.